I am reviewing the patient care of a 4-year-old child diagnosed with the flu. He was having trouble breathing, so we called an ambulance. I was very apprehensive about him receiving any drugs from a doctor. His pulse was 149, 161, and 150. The medic then said his pulse was falling, which I did not see. He then requested an order to give Epinephrine, which does not make sense to me. His pulse rate then fell quickly. What is your opinion?
Welcome to icliniq.com.
An ECG should have been done immediately to see if the child was having VT, SVT, or anything else that would require you to slow down the heart. Based on the ECG, the next step could have been planned. This is because you have only written to me about the heart rate. The other aspects, like breathing and circulation (blood pressure), also decide the modality of treatment. Does it make sense to give epinephrine to a child having tachycardia? However, if there was no pulse afterward, epinephrine should be given at that particular time.
Query: Hi doctor, For years now, I have come to believe I have ADHD. I have the hardest time focusing, staying on task, and following things through. I do not want to self-diagnose, but I know something is wrong. Every time I go to the doctors, it is always with my parents and I have never had the chance t... Read Full »
Query: Hello doctor, I am wondering if I can take Levothyroxine along with MAO inhibitor? Also, I have taken Etizolam for a sleep disorder, how long do I need to wait before I can take MAO inhibitor? Read Full »
Query: Hello doctor, I am a 30 year old. Recently, I started having high blood pressure. It goes up and down a lot. At some times, it is 170/90, and at others, it is 130/80. Recently I have done a blood test, where my Hb was 10.52, cholesterol was 152, triglyceride was 165, HDL 28 and LDL was 91. The other... Read Full »
Ask your health query to a doctor online?Ask a Paediatrician Now